•  
  •  
 

Document Type

Case Report

Abstract

Amiodarone is frequently used to treat arrhythmias in patients supported with left ventricular assist devices. Long term amiodarone use can cause hyperthyroidism ultimately leading to cardiomyopathy and sometimes thyrotoxicosis-induced cardiogenic shock (CS). We describe two cases of thyrotoxicosis-induced CS rescued by successful thyroidectomy under mechanical circulatory support (MCS) – one with a Heartmate III (Abbott Laboratories) and another supported with veno-arterial extracorporeal membrane oxygenation (V-A ECMO). In refractory CS, the initiation of V-A ECMO as a bridge to recovery is critical. In thyrotoxicosis-induced CS that is refractory to medical therapy requiring MCS, thyroidectomy is feasible, and a growing body of evidence suggests that it is safe.

Creative Commons License

Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial 4.0 License

First Page

e20217110

COinS